Alert archive / Wisconsin / Special Weather Statements in 2021

Special Weather Statement, NWS Green Bay, WI

August 27, 2021Calumet County, Winnebago County, Wisconsin

NWS Green Bay, WI issued this special weather statement at Aug 27, 2021, 9:08 PM CDT for Calumet County, Winnebago County, Wisconsin. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 27, 2021, 9:08 PM CDT (02:08 UTC)
Expired
Aug 27, 2021, 10:00 PM CDT
In force
52 min
Issued by
NWS Green Bay, WI
Hail
0.00 in
Wind
40

Counties Calumet County, WI, Winnebago County, WI

The radar

The Green Bay radar (KGRB), 60 km from the middle of the area, began a volume at 02:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.1 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2021-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 552 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2021-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 179 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
552 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
916 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
179 m²/s²
0-3 km storm-relative helicity
278 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

768 
WWUS83 KGRB 280208
SPSGRB

Special Weather Statement
National Weather Service Green Bay WI
908 PM CDT Fri Aug 27 2021
 
WIZ038-039-048>050-280300-
Calumet WI-Outagamie WI-Winnebago WI-Manitowoc WI-Brown WI-
908 PM CDT Fri Aug 27 2021

...Strong thunderstorms will impact portions of southwestern Brown,
Calumet, Winnebago, southern Outagamie and northwestern Manitowoc
Counties through 1000 PM CDT...

At 907 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Menasha to 8 miles northeast of Rush Lake.
Movement was east at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Strong thunderstorms will be near...
  Appleton and Menasha around 915 PM CDT.
  Oshkosh, Little Chute, Kimberly and Darboy around 925 PM CDT.

Other locations in the path of these storms include Kaukauna,
Northern Lake Winnebago, High Cliff State Park, Central Lake
Winnebago, Brillion and St Anna.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4390 8872 4394 8889 4407 8889 4420 8883
      4424 8877 4424 8874 4427 8874 4436 8861
      4429 8780 4389 8812 4389 8816 4394 8816
      4394 8840 4389 8840 4389 8858
TIME...MOT...LOC 0207Z 285DEG 25KT 4425 8852 4400 8873 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

Kurimski

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Aug 27, 6:10 PM CDT, 2 hours 58 minutes earlier.

Area forecast discussion, Aug 27, 6:10 PM CDT, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
610 PM CDT Fri Aug 27 2021

Updated aviation portion for 00Z TAF issuance

.SHORT TERM...Tonight and Saturday
Issued at 238 PM CDT Fri Aug 27 2021

Cloudy skies along with showers continued this afternoon. A few
thunderstorms were noted across east-central Wisconsin. The rain
and clouds kept temperatures down, ranging from the lower to
middle 60s north to the lower to middle 70s south.

A warm front south of the area will be the focus for showers and
thunderstorms through tonight. The combination of 850mb warm
advection, along with a low level jet cranking up will bring
rounds of showers and thunderstorms to the area. Convection in
response to the low level jet is expected to develop across
Minnesota and western Wisconsin and then move east across the area
later this evening and overnight.

Really thought long and hard about a Flash Flood Watch for
portions of central and northeast Wisconsin, especially in areas
that saw heavy rain last night. Based on the regional radar
trends, current thinking is the heavy rain axis will fall from
central Wisconsin northeast into Marinette, Oconto and Door
County. The meso models, especially the HRRR continue to move
around the axis of heavy rain thus the confidence was too low to
issue a Flash Flood Watch. Do believe there will be a band of
rain with rainfall totals of at least 1 to 2 inches in the above
mentioned area. As the complex rolls through the area, some of the
storms could become strong or severe with damaging winds as the
primary risk. Could not rule out an isolated large hail event.

The warm front will lift north into northern Wisconsin on
Saturday. The area should be capped, thus the risk of
thunderstorms through mid afternoon will be very low. By late
afternoon, the cap may erode enough for thunderstorms to develop,
especially across the north where there is 2,000 to 3,000 J/KG of
CAPE. If storms do develop, they will likely become strong or
severe with strong winds and possibly large hail. Highs will be in
the 80s to around 90. The combination of the heat and humidity
will cause the heat index value to climb into the middle 90s to
around 100F Saturday afternoon.

.LONG TERM...Saturday Night Through Friday
Issued at 238 PM CDT Fri Aug 27 2021

Severe weather and heavy rainfall potential Sunday evening, and
a continued threat of severe storms Sunday afternoon, will be the
main forecast concerns in the extended forecast.

A very unstable air mass will reside over the forecast Saturday
evening, with CAPE of 1500-2500 j/kg. The main focus for severe
weather and heavy rainfall should be over northern WI, where a 30
to 40 knot LLJ will intersect a surface warm front. Deep layer
shear of 35 to 40 knots will be supportive of organized
convection, including supercells. SPC has expanded the SLGT Risk
over most of northern WI, and this looks reasonable. Models show a
decent signal for heavy rainfall over northwest and parts of
north central WI, and this is where the core of the LLJ takes aim.
Not expecting much more than an urban flooding concern in north
central WI, as they have not received much rain in the past couple
weeks, and much of the region has sandy soils.

A cold front will sweep across the region on Sunday, accompanied
by a short-wave trough. Instability is expected to increase over
eastern WI by midday, with CAPE around 1500 j/kg. Scattered strong
to severe storms will be possible in the afternoon over northeast
and east central WI. SPC has outlooked this area in a Marginal
Risk of severe storms.

Generally quiet weather is expected from Sunday night through
the middle of the next work week, as weak high pressure remains
over the region. Temperature should return to near-normal during
this period, along with more comfortable humidity levels.

As the high pressure shifts east of the region, return flow will
bring a chance of showers and storms Wednesday night into Thursday.
A cold frontal passage will continue the chance of showers and
storms Thursday night into Friday.
&&

.AVIATION...for 00Z TAF Issuance
Issued at 609 PM CDT Fri Aug 27 2021

Several rounds of showers and thunderstorms are expected this
evening into Saturday morning. Some of the storms tonight could
produce strong winds, hail and torrential rainfall. Conditions
will vary widely due to convection and lingering low stratus
clouds. Expect a mix of IFR/MVFR CIGS across central and north-
central with some VFR/MVFR possible in east-central Wisconsin.
Showers and thunderstorms will lower conditions as they pass
through. Easterly winds will gradually veer to the south late
tonight into Saturday morning. Southerly winds could gust to
around 25 knots Saturday afternoon.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Eckberg
LONG TERM......Kieckbusch
AVIATION.......Kurimski
Hazardous weather outlook, Aug 27, 2:43 PM CDT, 6 hours 25 minutes before
Hazardous Weather Outlook...CORRECTED
National Weather Service Green Bay WI
243 PM CDT Fri Aug 27 2021

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-281945-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
243 PM CDT Fri Aug 27 2021

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Rest of the Afternoon and Tonight

Thunderstorms are expected across the area through tonight. Some
of the thunderstorms could become severe with damaging winds and
large hail. Torrential rainfall is also expected which may lead
to localized flooding, especially in urban areas and locations
that received heavy rainfall last night.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

Thunderstorms are possible at times this weekend. Scattered strong
to severe thunderstorms are possible Saturday afternoon and evening,
especially over north central and far northeast Wisconsin, and on
Sunday afternoon in northeast and east central Wisconsin. The
main threats would be heavy rainfall, damaging winds, and hail.

The combination of the heat and humidity will cause the heat index
values to climb into the middle 90s to around 100F Saturday
afternoon into early Saturday evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed tonight, and Saturday afternoon
and Saturday night. Spotters are requested to report rainfall
reports over one inch, large hail or damaging winds.

LMZ521-522-541>543-281945-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
243 PM CDT Fri Aug 27 2021

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Rest of the Afternoon and Tonight

Thunderstorms are expected through tonight. The thunderstorms
will pose a hazard to mariners, with gusty winds, hail and poor
visibilities in torrential rainfall.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

Thunderstorms are possible at times this weekend. Any thunderstorms
will pose a hazard to mariners.

Dense marine fog may occur on Lake Michigan at times this weekend.

Eckberg/Kieckbusch

In the hours before

Local storm report, Aug 27, 7:19 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
719 PM CDT FRI AUG 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0717 PM     HEAVY RAIN       4 N IOLA                44.56N 89.11W
08/27/2021  M1.60 INCH       WAUPACA            WI   TRAINED SPOTTER

            1.60 INCHES OF RAIN FELL IN 45 MINUTES.

&&

AK
Local storm report, Aug 27, 7:50 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
750 PM CDT FRI AUG 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0639 PM     TSTM WND GST     WISCONSIN RAPIDS        44.40N 89.84W
08/27/2021  M59 MPH          WOOD               WI   ASOS

            51 KNOTS MEASURED AT THE WISCONSIN RAPIDS AIRPORT. LAW
            ENFORCEMENT REPORTED A COUPLE OF TREES DOWN ON THE NORTH
            SIDE OF TOWN.

&&

KURIMSKI
Special weather statement, Aug 27, 8:35 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Green Bay WI
835 PM CDT Fri Aug 27 2021

WIZ022-040-050-280215-
Kewaunee WI-Manitowoc WI-Door WI-
835 PM CDT Fri Aug 27 2021

...Strong thunderstorms will impact portions of Kewaunee, southern
Door and northeastern Manitowoc Counties through 915 PM CDT...

At 834 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Bay Shore Park to near
Luxemburg to near Denmark. Movement was east at 40 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Luxemburg around 840 PM CDT.

Other locations in the path of these storms include Kewaunee, Algoma
and Two Creeks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4477 8726 4454 8741 4433 8748 4427 8747
      4431 8789 4433 8789 4433 8777 4464 8777
      4464 8781 4472 8778 4480 8771 4483 8718
TIME...MOT...LOC 0134Z 272DEG 35KT 4473 8784 4455 8776 4439 8790

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Kurimski
Local storm report, Aug 27, 8:44 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
844 PM CDT FRI AUG 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0809 PM     TSTM WND GST     ASHWAUBENON             44.46N 88.08W
08/27/2021  M39 MPH          BROWN              WI   ASOS

            MEASURED WIND GUST AT GREEN BAY ASOS.

&&

AK
Local storm report, Aug 27, 8:47 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
847 PM CDT FRI AUG 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0846 PM     HEAVY RAIN       2 SE POLONIA            44.54N 89.38W
08/27/2021  M3.16 INCH       PORTAGE            WI   PUBLIC

            RAINFALL SINCE MIDNIGHT

&&

AK
Special weather statement, Aug 27, 9:08 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
908 PM CDT Fri Aug 27 2021

WIZ038-039-048>050-280300-
Calumet WI-Outagamie WI-Winnebago WI-Manitowoc WI-Brown WI-
908 PM CDT Fri Aug 27 2021

...Strong thunderstorms will impact portions of southwestern Brown,
Calumet, Winnebago, southern Outagamie and northwestern Manitowoc
Counties through 1000 PM CDT...

At 907 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Menasha to 8 miles northeast of Rush Lake.
Movement was east at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Appleton and Menasha around 915 PM CDT.
  Oshkosh, Little Chute, Kimberly and Darboy around 925 PM CDT.

Other locations in the path of these storms include Kaukauna,
Northern Lake Winnebago, High Cliff State Park, Central Lake
Winnebago, Brillion and St Anna.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4390 8872 4394 8889 4407 8889 4420 8883
      4424 8877 4424 8874 4427 8874 4436 8861
      4429 8780 4389 8812 4389 8816 4394 8816
      4394 8840 4389 8840 4389 8858
TIME...MOT...LOC 0207Z 285DEG 25KT 4425 8852 4400 8873

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Kurimski

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 7:25 PM CDTAreal Flood AdvisoryGRBOutagamie, Portage, Shawano, Waupaca2 hr
Aug 27, 7:52 PM CDTSpecial Marine WarningGRB68 min
Aug 27, 7:55 PM CDTSevere Thunderstorm WarningGRBBrown, Oconto, Outagamie, Shawano65 min
Aug 27, 8:35 PM CDTSpecial Weather StatementGRBKewaunee40 min
Aug 27, 9:53 PM CDTAreal Flood AdvisoryGRBMarathon, Portage, Waushara, Wood3 hr
Aug 27, 9:59 PM CDTSpecial Weather StatementGRBCalumet, Manitowoc61 min
Aug 27, 10:36 PM CDTAreal Flood AdvisoryGRBCalumet, Manitowoc3 hr
Aug 27, 10:39 PM CDTAreal Flood AdvisoryGRBOutagamie, Shawano, Waupaca, Winnebago3 hr
Aug 27, 10:58 PM CDTFlash Flood WarningGRBPortage, Wood3 hr
Aug 27, 11:32 PM CDTSpecial Weather StatementGRBOconto, Waushara58 min
Aug 27, 11:51 PM CDTFlash Flood WarningGRBWaupaca3 hr
Aug 28, 12:34 AM CDTFlash Flood WarningGRBBrown, Outagamie84 min
Aug 28, 1:38 AM CDTAreal Flood AdvisoryGRBBrown, Calumet, Manitowoc82 min
Aug 28, 7:41 AM CDTRiver Flood WarningGRBWood21 days
Aug 28, 10:14 AM CDTBeach Hazards StatementGRBDoor33 hr
Aug 28, 10:14 AM CDTSmall Craft AdvisoryGRB33 hr
Aug 28, 10:36 AM CDTRiver Flood WarningGRBWood48 hr
Aug 28, 5:17 PM CDTSpecial Weather StatementGRBManitowoc58 min

Nearby

Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.